Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 6, 2007, 3:44 PM CDT for Moniteau County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 3:44 PM CDT (20:44 UTC)
- Expired
- May 6, 2007, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:45 PM CDT | HAIL 1.75 | 3 Sw California, MO | 3 MILES NORTHEAST OF LATHAM |
| May 6, 3:55 PM CDT | HAIL 0.75 | 2 W California, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 062044
SVRLSX
MOC135-062130-
/O.NEW.KLSX.SV.W.0109.070506T2044Z-070506T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 430 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF CALIFORNIA...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...
MCGIRK...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3854 9271 3848 9249 3870 9240 3866 9247
3871 9262
$$
TES2 follow-up statements
000
WWUS53 KLSX 062107
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SUN MAY 6 2007
MOC135-062130-
/O.CON.KLSX.SV.W.0109.000000T0000Z-070506T2130Z/
MONITEAU MO-
407 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL MONITEAU COUNTY...
AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CALIFORNIA...MOVING NORTHEAST AT 15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
EASTERN MONITEAU COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL NEAR
CALIFORNIA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3854 9271 3848 9249 3870 9240 3866 9247
3871 9262
$$
TES000
WWUS53 KLSX 062123
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CDT SUN MAY 6 2007
MOC135-062130-
/O.CON.KLSX.SV.W.0109.000000T0000Z-070506T2130Z/
MONITEAU MO-
423 PM CDT SUN MAY 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN MONITEAU COUNTY...
AT 421 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR KLIEVER...OR ABOUT 7 MILES NORTHEAST OF
CALIFORNIA...MOVING NORTHEAST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...SANDY
HOOK...JAMESTOWN AND LUPUS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3868 9262 3860 9245 3872 9239 3880 9240
3892 9250
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:36 PM CDT, 8 minutes earlier.
Area forecast discussion, May 6, 3:36 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 336 PM CDT SUN MAY 6 2007 .DISCUSSION... MAIN FORECAST PROBLEM DEALS WITH HOW LONG TSRA WILL LAST INTO TONIGHT AND ALSO WITH TSRA CHANCES WELL INTO THE WEEK. NAM/GFS CONTINUE TO AGREE THAT HIGHLY AMPLIFIED PATTERN OVER THE CONUS WILL BREAK DOWN AS STRONG UPPER LOW OFF THE SE COAST MOVES WWD UNDERCUTTING THE RIDGE AND CAUSING IT TO BREAK DOWN AS THE WRN TROUGH TO SHEARS OUT. WHERE THERE IS DISAGREEMENT BETWEEN THE TWO MODELS...HAVE DEFERRED TO THE NAM AS GFS HAS CONVECTIVE FEEDBACK PROBLEMS. TSRA INCREASED IN INTENSITY THIS AFTERNOON ALONG THE OUTFLOW OF THE MCS THAT HAS MOVED SLOWLY EWD TODAY. TSRA OVER CENTRAL MO HAVE BEEN MOST ACTIVE WHERE MLCAPES WERE IN EXCESS OF 1000 J/KG AND SHEAR WAS LOCALLY MAXIMIZED NEAR THE INTESECTION OF THE OUTFLOW AND WEAK QSNTRY FRONT. EXPECT LOCALLY SEVERE THUNDERSTORMS ALONG WITH POTENTIAL FOR FLASH FLOODING INTO EARLY EVENING. EWD EXTENT OF THE MCS HAS BEEN INHIBITED BY SUNSIDENCE ASSOCIATED WITH LARGE SCALE AND LESSENING INSTABILITY AS THE STORMS MOVE EWD. WITH THIS IDEA...WILL HAVE A CHC OF TSRA OVER THE NRN AND WRN PARTS OF THE CWA TONIGHT. AS THE RIDGE ORIENTATION SHIFTS SEWD AND THE WRN TROUGH SHEARS OUT...CHANCES OF TSRA WILL THEN SLOWLY SPREAD SEWD EACH DAY THIS WEEK. CONFIDENCE DOES DECREASE WITH TIME... ESPECIALLY BY LATE WEEK AND THE WEEKEND AS MODEL SOLUTIONS DIVERGE. 12Z RUNS OF GFS/ECMWF SUGGEST UPPER LOW WILL TRACK SW OF THE CWA...SO WITH LACK OF CONFIDENCE HERE...HAVE DECIDED TO KEEP FORECAST DRY FOR NOW. TEMPERATURE GUIDANCE LOOKED PRETTY SIMILAR IN THE NEAR TERM...SO USED A BLEND. TEMPERATURES LATER IN THE WEEK AND NEXT WEEKEND ARE A BLEND OF PERSISTENCE...THE GFS ENSEMBLE MEAN MOS AND HPC GUIDANCE. BRITT && .AVIATION... FOR THE 18Z TAFS... THE OUTFLOW BOUNDARY FROM THE LARGE CONVECTIVE COMPLEX IN NW MO IS MAKING SOME EASTWARD MOVEMENT AND HAS GENERATED NEW DEEP CONVECTION ON ITS LEADING EDGE. THIS TREND IS EXPECTED TO CONTINUE WITH A THREAT OF TSRA AT KCOU AROUND 20Z. CONFIDENCE IS LESSER IN KUIN AS LOW LEVEL EASTERLY WINDS ARE ADVECTING DRIER AIR AND THE AIR MASS IS MORE STABLE. ELSEWHERE THE BAND OF MVFR CIGS FROM THE ST LOUIS AREA SOUTHWARD IS SHRINKING ON ITS NORTHERN FRINGE AND SHOULDNT BE MUCH OF A FACTOR AFTER 19Z. DRIER AIR WILL CONTINUE TO PUSH WESTWARD ACROSS THE AREA TONIGHT WITH VFR CONDS PREVAILING. THINK WE COULD SEE SOME MVFR CONDITIONS DEVELOP OVERNIGHT IN CENTRAL MO DUE TO ANTICIPATED PCPN THIS AFTERNOON AND HIGHER SFC DPTS IN THAT AREA. GLASS && .HYDROLOGY... SIGNIFICANT RAINFALL OVER PARTS OF SD/MN/NE/IA OVERNIGHT AND ALSO WITH PERSISTENT MCS ACROSS ERN IA AND NWRN MO HAS CAUSED/WILL CAUSE SIGNIFICANT RUNOFF INTO THE MISSOURI RIVER BASIN. RIVER FORECASTS BASED MAINLY ON THIS OBSERVED PRECIPITATION IN ADDITION TO SOME MINOR ADDITIONAL QPF SHOWS THAT ALL FORECAST POINTS ALONG THE MO RIVER IN OUR HSA WILL GO INTO MODERATE FLOOD BETWEEN WEDNESDAY AND FRIDAY...WITH ADDITIONAL RISES THE NEXT WEEK OR TWO WITH POTENTIAL FOR MAJOR FLOODING AT SOME POINTS. THIS INPUT INTO THE MS RIVER WILL CAUSE IT TO CLIMB TO NEAR FLOOD STAGE AT ST. LOUIS AND CHESTER. HAVE ALREADY ISSUED FLWS ALONG THE MO AND WILL BE ADDING A HEADLINE TO THE WEB SITE TO HIGHLIGHT THIS. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 58 81 64 80 / 10 10 20 20 QUINCY 56 78 62 77 / 10 20 30 30 COLUMBIA 62 83 62 78 / 40 30 30 30 JEFFERSON CITY 62 83 62 79 / 40 30 30 30 SALEM 51 76 56 80 / 10 10 10 20 FARMINGTON 57 81 59 81 / 10 10 10 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 6, 10:53 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1053 AM CDT SUN MAY 6 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1053 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS. AN ISOLATED SEVERE STORM CONTAINING DAMAGING WINDS AND LARGE HAIL AS WELL AS LOCALLY HEAVY RAINFALL IS POSSIBLE IN CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EVERY DAY ACROSS THE MAJORITY OF THE REGION AS AN UNSETTLED WEATHER PATTERN PERSISTS ACROSS THE NATIONS MIDSECTION. WIDESPREAD EXCESSIVE RAINFALL ACROSS THE CENTRAL PLAINS WILL RESULT IN SIGNIFICANT RISES ON THE MISSOURI RIVER. A FLOOD WAVE IS EXPECTED TO MOVE DOWN THE MISSOURI RIVER WITH FLOODING FORECAST AT ALL POINTS FROM JEFFERSON CITY TO ST CHARLES DURING THE LATER HALF OF THE WEEK INTO NEXT WEEKEND. MODERATE AND POSSIBLY MAJOR FLOODING IS POSSIBLE WHEN THE CRESTS OCCUR. SEE THE LATEST FLOOD PRODUCTS FROM THE NATIONAL WEATHER SERVICE FOR SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GLASS
In the hours before
Local storm report, May 6, 3:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL JAMESTOWN 38.77N 92.48W
05/06/2007 E1.00 INCH MONITEAU MO TRAINED SPOTTER
&&
FGLASSLocal storm report, May 6, 3:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG JAMESTOWN 38.77N 92.48W
05/06/2007 MONITEAU MO TRAINED SPOTTER
POWER POLE AND SEVERAL LINES DOWN
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 39 min |
| May 6, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 48 min |
| May 6, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 62 min |
| May 6, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 61 min |
| May 6, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 39 min |
| May 6, 4:16 PM CDT | Flash Flood Warning | LSX | Boone, Moniteau | 4 hr |
| May 6, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.